MAUDE Adverse Event Report: ST PAUL DELTEC TITANIUM PORT-A-CATH; IMPLANTABLE PORTS

ST PAUL DELTEC TITANIUM PORT-A-CATH; IMPLANTABLE PORTS
Model Number 21-4437-24
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Reaction to Medicinal Component of Device (4574)
Date of Event 04/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the port device was implanted in (b)(6) 2017 for adjuvant systemic antineoplastic therapy for colon cancer, with a high risk of recurrence.Chemotherapy completed in (b)(6) 2017, device kept in place since then and regularly subjected to maintenance washings during the five years of fluorouracil.In (b)(6) 2022 (last visit), removal was requested due to the malfunction and after 5 years from the installation.During the removal procedure, evidence of cvc dislocation from the body was noted, requiring removal with an angiographic procedure.
 
Additional Manufacturer Narrative
Other, other text: additional information added to h6 and h10.This remediation mdr was generated under protocol (b)(4), as a result of warning letter (b)(4).No problems or issues were identified during this device history record review.A product sample was received for evaluation.Visual and functional testing were performed.Visual observation using the unaided eye as well as 5x to 20x microscopy found the catheter had multiple small longitudinal splitting about itself at the distal end of the attached catheter as well as the distal end of the unattached length which coincided with the maximum diameter of the outlet tube bulb.The root cause of the reported issue was found to be most likely been implanted for an extended period of time.No actions were taken.

Brand Name
DELTEC TITANIUM PORT-A-CATH
Common Device Name
IMPLANTABLE PORTS
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key14575493
Report Number3012307300-2022-10487
Device Sequence Number6169703
Product Code LJT
UDI-Device Identifier00610586032663
UDI-Public00610586032663
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2020
Device Model Number21-4437-24
Device Catalogue Number21-4437-24
Device Lot Number3261602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown